Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 75, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 8, 2002, 2:07 AM CDT for Drew County, Arkansas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2002, 2:07 AM CDT (07:07 UTC)
- Expired
- Apr 8, 2002, 3:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Drew County, AR
The radar
The Little Rock radar (KLZK), 141 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 2:30 AM CDT | Thunderstorm Wind 50 E | Monticello, AR | Thunderstorm winds blew down a large tree. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 1:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1934 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 080707 SVRLIT ARC043-080800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 207 AM CDT MON APR 8 2002 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DREW COUNTY IN SOUTHEAST ARKANSAS * UNTIL 300 AM CDT * AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF WILMAR...OR ABOUT 8 MILES SOUTHWEST OF MONTICELLO...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINCHESTER AROUND 230 AM CDT && THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3378 9197 3341 9199 3342 9146 3378 9147 $$ 22
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 5:05 PM CDT, 9 hours 2 minutes earlier.
Area forecast discussion, Apr 7, 5:05 PM CDT, 9 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 505 PM CDT SUN APR 7 2002 WET WEATHER PATTERN IN STORE FOR THE FORECAST AREA THROUGH TUESDAY. STRONG H5 LOW OVER NEW MEXICO THIS AFTERNOON WILL MOVE SLOWLY TOWARD ARKANSAS THROUGH TUESDAY. ABUNDANT MOISTURE OVER THE STATE... ESPECIALLY THE NORTHERN AND WESTERN SECTIONS WILL HELP PRODUCE SIGNIFICANT RAINFALL TONIGHT AND MONDAY. HAVE ISSUED A FLASH FLOOD WATCH FOR THE NORTHERN AND WESTERN SECTIONS OF THE FORECAST AREA FOR TONIGHT. FLASH FLOOD WATCH MAY BE NEEDED FOR ADDITIONAL AREAS ON MONDAY. WEAK FRONT WILL SLOWLY MOVE INTO THE STATE ON TUESDAY AND PRECIPITATION WILL END FROM THE WEST ON TUESDAY. DRY WEATHER ON TAP FOR WEDNESDAY AND THURSDAY. NEXT CHANCE OF PRECIPITATION WILL SLOWLY CREEP BACK INTO THE STATE ON FRIDAY...BUT BETTER CHANCES EXPECTED FOR SATURDAY AND SUNDAY. FCSTID = 22 HRO 52 67 54 67 / 90 70 50 40 LIT 58 71 57 71 / 70 80 60 50 HOT 57 70 57 72 / 90 60 50 40 PBF 58 72 57 72 / 60 80 60 50 .LZK...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES ARZ003>005... ARZ012>013...ARZ021>023...ARZ030>031...ARZ037>042...ARZ052.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:17 PM CDT | Flash Flood Warning | LZK | Johnson, Logan, Newton, Scott | 4 hr |
| Apr 7, 11:03 PM CDT | Flash Flood Warning | LZK | Johnson, Logan, Newton, Polk, Scott | 3 hr |
| Apr 8, 2:00 AM CDT | Flash Flood Warning | LZK | Johnson, Logan, Newton, Polk, Scott | 3 hr |
| Apr 8, 5:53 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 27 min |
| Apr 8, 5:57 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 33 min |
| Apr 8, 6:31 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 19 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.